Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)


Random matrix theory over finite fields

Author: Jason Fulman
Journal: Bull. Amer. Math. Soc. 39 (2002), 51-85
MSC (2000): Primary 60B15, 20G40
Published electronically: October 5, 2001
MathSciNet review: 1864086
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The first part of this paper surveys generating functions methods in the study of random matrices over finite fields, explaining how they arose from theoretical need. Then we describe a probabilistic picture of conjugacy classes of the finite classical groups. Connections are made with symmetric function theory, Markov chains, Rogers-Ramanujan type identities, potential theory, and various measures on partitions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 60B15, 20G40

Retrieve articles in all journals with MSC (2000): 60B15, 20G40

Additional Information

Jason Fulman
Affiliation: Department of Mathematics, University of Pittsburgh, 301 Thackeray Hall, Pittsburgh, PA 15260

PII: S 0273-0979(01)00920-X
Received by editor(s): April 1, 2000
Received by editor(s) in revised form: April 24, 2001
Published electronically: October 5, 2001
Article copyright: © Copyright 2001 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia